Abstract and Applied Analysis

Abstract and Applied Analysis / 2012 / Article

Research Article | Open Access

Volume 2012 |Article ID 649517 | 8 pages | https://doi.org/10.1155/2012/649517

Ulam Stability for Fractional Differential Equation in Complex Domain

Academic Editor: Norio Yoshida
Received03 Oct 2011
Accepted22 Nov 2011
Published11 Jan 2012


The present paper deles with a fractional differential equation , , where in sense of Srivastava-Owa fractional operators. The existence and uniqueness of holomorphic solutions are established. Ulam stability for the approximation and holomorphic solutions are suggested.

1. Introduction

Fractional calculus is a rapidly growing subject of interest for physicists and mathematicians. The reason for this is that problems may be discussed in a much more stringent and elegant way than using traditional methods. Fractional differential equations have emerged as a new branch of applied mathematics which has been used for many mathematical models in science and engineering. In fact, fractional differential equations are considered as an alternative model to nonlinear differential equations [17].

The class of fractional differential equations of various types plays important roles and tools not only in mathematics but also in physics, control systems, dynamical systems, and engineering to create the mathematical modeling of many physical phenomena. Naturally, such equations required to be solved. Many studies on fractional calculus and fractional differential equations, involving different operators such as Riemann-Liouville operators, Erdlyi-Kober operators, Weyl-Riesz operators, Caputo operators, and Grünwald-Letnikov operators, have appeared during the past three decades with its applications in other field. Moreover, the existence and uniqueness of holomorphic solutions for nonlinear fractional differential equations such as Cauchy problems and diffusion problems in complex domain are established and posed [815].

The present article deals with a nonhomogeneous fractional differential equation. The nonhomogeneous fractional differential equations involving the Bessel differential equation which appears frequently in practical problems and applications. These equations have proved useful in many branches of physics and engineering. They have been used in problems of treating the boundary value problems exhibiting cylindrical symmetries.

In [1], Srivastava and Owa gave definitions for fractional operators (derivative and integral) in the complex -plane as follows.

Definition 1.1. The fractional derivative of order is defined, for a function by where the function is analytic in simply-connected region of the complex -plane containing the origin, and the multiplicity of is removed by requiring to be real when .

Definition 1.2. The fractional integral of order is defined, for a function , by where the function is analytic in simply-connected region of the complex -plane containing the origin, and the multiplicity of is removed by requiring to be real when .

Remark 1.3. From Definitions 1.1 and 1.2, we have , and . Moreover, Further properties of these operators can be found in [10, 11, 13].

2. Nonhomogeneous Fractional Differential Equation

In this section, we will express the solution for the nonhomogeneous problem where the radius of convergence of power series is at least , for all and . Note that for , (2.1) reduces to the Bessel differential equation.

Theorem 2.1. Consider the problem (2.1) with , and there exists a constant satisfying the condition for all sufficiently large integers , where where . Then every solution of the fractional differential equation (2.1) can be expressed by where is a solution of the homogeneous

Proof. We assume that is a function given in the form (2.4), and we define that . Then, it follows from (2.2) and (2.3) that
That is, the power series for converges for all . Hence, we see that the domain of is well defined. We now prove that the function satisfies the nonhomogeneous equation (2.1). Indeed, it follows from (2.3) that
Hence is a particular solution of the nonhomogeneous equation (2.1). On the other hand, since every solution to (2.1) can be expressed as a sum of a solution of the homogeneous equation and a particular solution of the nonhomogeneous equation, every solution of (2.1) is certainly of the form (2.4).

3. Ulam Stability

A classical problem in the theory of functional equations is that if a function approximately satisfies functional equation when does, there exists an exact solution of which approximates. In 1960, Ulam [16] imposed the question of the stability of Cauchy equation, and, in 1941, Hyers solved it [17]. In 1978, Rassias [18] provided a generalization of Hyers, theorem by proving the existence of unique linear mappings near approximate additive mappings. The problem has been considered for many different types of spaces (see [1921]). Recently, Li and Hua [22] have discussed and proved the Hyers-Ulam stability of spacial type of finite polynomial equation, and Bidkham et al. [23] have introduced the Hyers-Ulam stability of generalized finite polynomial equation.

In this section, we consider the Hyers-Ulam stability for fractional differential equation (2.1). Let be the space of all analytic functions on .

Definition 3.1. Let be a real number. We say that has the generalized Hyers-Ulam stability if there exists a constant with the following property: for every , if then there exists some that satisfies (2.1) such that

We need the following results.

Lemma 3.2 (see [24]). If ( is a complex Banach space) is holomorphic, then is a subharmonic of . It follows that can have no maximum in unless is of constant value throughout .

Theorem 3.3. Let be holomorphic in the unit disk and then (2.1) has the generalized Hyers-Ulam stability.

Proof. In virtue of Theorem 2.1, (2.2) has a holomorphic solution in the . According to Lemma 3.2, we have Let and be such that We will show that there exists a constant independent of such that and satisfies (3.1). We put the function thus, for , we obtain
Without loss of the generality, we consider yielding This completes the proof.

Theorem 3.4. If then (2.1) has a unique solution in the unit disk.

Proof. By setting for , we pose
Since for , hence for and by Rouche’s theorem, we observe that has exactly one zero in , which yields that has a unique fixed point in .

4. Conclusion

From above, we conclude that fractional differential equations of Bessel type have holomorphic solutions in the unit disk. The uniqueness imposed by employing the Rouche’s theorem. Furthermore, this solution satisfied the generalized Ulam stability for infinite series of fractional power.


  1. H. M. Srivastava and S. Owa, Eds., Univalent Functions, Fractional Calculus, and Their Applications, Ellis Horwood Series: Mathematics and Its Applications, Ellis Horwood, Chichester, UK, 1989.
  2. K. S. Miller and B. Ross, An Introduction to the Fractional Calculus and Fractional Differential Equations, A Wiley-Interscience Publication, John Wiley & Sons, New York, NY, USA, 1993.
  3. I. Podlubny, Fractional Differential Equations, vol. 198 of Mathematics in Science and Engineering, Academic Press, San Diego, Calif, USA, 1999.
  4. R. Hilfe, Ed., Applications of Fractional Calculus in Physics, World Scientific, River Edge, NJ, USA, 2000.
  5. B. J. West, M. Bologna, and P. Grigolini, Physics of Fractal Operators, Institute for Nonlinear Science, Springer, New York, NY, USA, 2003.
  6. A. A. Kilbas, H. M. Srivastava, and J. J. Trujillo, Theory and Applications of Fractional Differential Equations, vol. 204 of North-Holland Mathematics Studies, Elsevier Science, Amsterdam, The Netherlands, 2006.
  7. J. Sabatier, O. P. Agrawal, and J. A. Tenreiro Machad, Eds., Advances in Fractional Calculus: Theoretical Developments and Applications in Physics and Engineering, Springer, Dordrecht, The Netherlands, 2007.
  8. S. Momani and R. W. Ibrahim, “On a fractional integral equation of periodic functions involving Weyl-Riesz operator in Banach algebras,” Journal of Mathematical Analysis and Applications, vol. 339, no. 2, pp. 1210–1219, 2008. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  9. R. W. Ibrahim, “On the existence for diffeo-integral inclusion of Sobolev-type of fractional order with applications,” ANZIAM Journal, vol. 52, no. (E), pp. E1–E21, 2010. View at: Google Scholar
  10. R. W. Ibrahim and M. Darus, “Subordination and superordination for analytic functions involving fractional integral operator,” Complex Variables and Elliptic Equations, vol. 53, no. 11, pp. 1021–1031, 2008. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  11. R. W. Ibrahim and M. Darus, “Subordination and superordination for univalent solutions for fractional differential equations,” Journal of Mathematical Analysis and Applications, vol. 345, no. 2, pp. 871–879, 2008. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  12. R. W. Ibrahim, “Solutions of fractional diffusion problems,” Electronic Journal of Differential Equations, vol. 2010, no. 147, 11 pages, 2010. View at: Google Scholar | Zentralblatt MATH
  13. R. W. Ibrahim and M. Darus, “On analytic functions associated with the Dziok-Srivastava linear operator and Srivastava-Owa fractional integral operator,” Arabian Journal for Science and Engineering, vol. 36, no. 3, pp. 441–450, 2011. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  14. R. W. Ibrahim, “Existence and uniqueness of holomorphic solutions for fractional Cauchy problem,” Journal of Mathematical Analysis and Applications, vol. 380, no. 1, pp. 232–240, 2011. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  15. R. W. Ibrahim, “On holomorphic solutions for nonlinear singular fractional differential equations,” Computers and Mathematics with Applications, vol. 62, no. 3, pp. 1084–1090, 2011. View at: Publisher Site | Google Scholar
  16. S. M. Ulam, A Collection of Mathematical Problems, Interscience Tracts in Pure and Applied Mathematics, no. 8, Interscience Publishers, London, UK, 1960.
  17. D. H. Hyers, “On the stability of the linear functional equation,” Proceedings of the National Academy of Sciences of the United States of America, vol. 27, pp. 222–224, 1941. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  18. T. M. Rassias, “On the stability of the linear mapping in Banach spaces,” Proceedings of the American Mathematical Society, vol. 72, no. 2, pp. 297–300, 1978. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  19. D. H. Hyers, “The stability of homomorphisms and related topics,” in Global Analysis—Analysis on Manifolds, vol. 57 of Teubner-Texte Math., pp. 140–153, Teubner, Leipzig, Germany, 1983. View at: Google Scholar
  20. D. H. Hyers and T. M. Rassias, “Approximate homomorphisms,” Aequationes Mathematicae, vol. 44, no. 2-3, pp. 125–153, 1992. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  21. D. H. Hyers, G. Isac, and T. M. Rassias, Stability of Functional Equations in Several Variables, Progress in Nonlinear Differential Equations and their Applications, 34, Birkhäuser, Boston, Mass, USA, 1998.
  22. Y. Li and L. Hua, “Hyers-Ulam stability of a polynomial equation,” Banach Journal of Mathematical Analysis, vol. 3, no. 2, pp. 86–90, 2009. View at: Google Scholar | Zentralblatt MATH
  23. M. Bidkham, H. A. Soleiman Mezerji, and M. Eshaghi Gordji, “Hyers-Ulam stability of polynomial equations,” Abstract and Applied Analysis, vol. 2010, Article ID 754120, 7 pages, 2010. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  24. E. Hille and R. S. Phillips, Functional Analysis and Semi-Groups, American Mathematical Society Colloquium Publications, vol. 31, American Mathematical Society, Providence, RI, USA, 1957.

Copyright © 2012 Rabha W. Ibrahim. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

More related articles

651 Views | 611 Downloads | 8 Citations
 PDF  Download Citation  Citation
 Download other formatsMore
 Order printed copiesOrder

Related articles

We are committed to sharing findings related to COVID-19 as quickly and safely as possible. Any author submitting a COVID-19 paper should notify us at help@hindawi.com to ensure their research is fast-tracked and made available on a preprint server as soon as possible. We will be providing unlimited waivers of publication charges for accepted articles related to COVID-19. Sign up here as a reviewer to help fast-track new submissions.